Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2015, 4:29 PM EDT for Bedford County, Franklin County, Pittsylvania County, Virginia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 25, 2015, 5:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Franklin County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:38 PM EDT | HAIL 0.88 | 4 Ene Rocky Mount, VA | |
| Jun 25, 4:53 PM EDT | HAIL 1 | 2 Wnw Penhook, VA | 1 INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS51 KRNK 252029
SVRRNK
VAC019-067-143-252115-
/O.NEW.KRNK.SV.W.0068.150625T2029Z-150625T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
EAST CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 429 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WESTERN
SMITH MOUNTAIN LAKE...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
PENHOOK...
NORTH SHORE...
BURNT CHIMNEY...
AND UNION HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3700 7988 3710 7986 3710 7950 3686 7956
TIME...MOT...LOC 2029Z 276DEG 8KT 3704 7979
HAIL...1.25IN
WIND...60MPH
$$
MBS2 follow-up statements
838
WWUS51 KRNK 252051
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT THU JUN 25 2015
VAC019-067-143-252115-
/O.CON.KRNK.SV.W.0068.000000T0000Z-150625T2115Z/
PITTSYLVANIA VA-FRANKLIN VA-BEDFORD VA-
451 PM EDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN PITTSYLVANIA...EAST CENTRAL FRANKLIN AND SOUTH
CENTRAL BEDFORD COUNTIES...
AT 450 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNION HALL...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PENHOOK...
NORTH SHORE...
UNION HALL...
AJAX...
AND WESTERN SMITH MOUNTAIN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3698 7983 3710 7969 3710 7950 3686 7956
TIME...MOT...LOC 2050Z 316DEG 15KT 3699 7973
HAIL...1.50IN
WIND...70MPH
$$
MBS916
WWUS51 KRNK 252117
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT THU JUN 25 2015
VAC019-067-143-252124-
/O.EXP.KRNK.SV.W.0068.000000T0000Z-150625T2115Z/
PITTSYLVANIA VA-FRANKLIN VA-BEDFORD VA-
517 PM EDT THU JUN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN
PITTSYLVANIA...EAST CENTRAL FRANKLIN AND SOUTH CENTRAL BEDFORD
COUNTIES WILL EXPIRE AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING CONTINUES TO PRODUCE SEVERE
WEATHER...ESPECIALLY LARGE HAIL...BUT IT HAS MOVED OUT OF THE
INITIAL WARNING. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE...AND A NEW WARNING HAS BEEN ISSUED FOR CENTRAL PITTSYLVANIA
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3698 7983 3710 7969 3710 7950 3686 7956
TIME...MOT...LOC 2113Z 276DEG 8KT 3699 7973
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:22 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 25, 4:22 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 422 PM EDT THU JUN 25 2015 .SYNOPSIS... A FRONTAL BOUNDARY SITUATED NORTH OF THE AREA WILL DRIFT SOUTHWARD LATE TONIGHT...AND STALL ACROSS THE FORECAST REGION FOR FRIDAY... MAINTAINING SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA. THIS WEEKEND...A TROUGH OF LOW PRESSURE WILL DEEPEN OVER THE OHIO VALLEY AND HELP TREND TEMPERATURES COOLER ACROSS THE AREA...ALL THE WHILE MAINTAINING THE CHANCE OF ADDITIONAL SHOWERS AND STORMS...SOME POTENTIALLY WITH HEAVY RAIN....ESPECIALLY ON SATURDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 330 PM EDT THURSDAY... HAVE BEEN KEEPING AN EYE ON THE REMNANTS OF A THUNDERSTORM COMPLEX PASSING ACROSS NORTHERN WEST VIRGINIA THIS AFTERNOON...AND THE TRAILING OUTFLOW BOUNDARY APPROACHING OUR AREA. RAPID UPDATE MODELS REMAIN ADAMANT OF THUNDERSTORM DEVELOPMENT DURING THE EVENING AS THE BOUNDARY MOVES ACROSS THE APPALACHIAN CHAIN...AND ENCOUNTERS THE DEEP SURFACE BASED INSTABILITY LOCATED ACROSS THE PIEDMONT DUE TO STRONG SURFACE HEATING. LATEST SPC MESOANALYSIS CURRENTLY INDICATES SBCAPES REACHING 3500+ J/KG ACROSS THE SOUTHSIDE...TAPERING DOWN TO AROUND 2000 J/KG ACROSS BUCKINGHAM COUNTY...SO BASICALLY PLENTY OF INSTABILITY FOR ANY STORMS TO WORK WITH. BELIEVE WE WILL SEE SPOTTY SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE MOUNTAINS AROUND DINNER TIME AS THE BOUNDARY PASSES ACROSS. COVERAGE WILL BECOME MORE ORGANIZED APPROACHING SUNSET AS THE LINE ENCOUNTERS THE DEEPER MOISTURE AND BETTER INSTABILITY EAST OF THE BLUE RIDGE...SOLIDIFYING INTO A BROKEN LINE OF ACTIVITY. THUNDERSTORMS WILL PROGRESS QUICKLY SOUTHEAST...WITH THE MAIN LINE EXITING OUTSIDE OUR AREA BY 11 PM...GIVE OR TAKE AN HOUR...LEAVING RESIDUAL SHOWERS FOR A FEW HOURS AFTERWARD. GIVEN THE DEEP INSTABILITY...BELIEVE THAT THE MAIN THREAT WILL BE DAMAGING WINDS WITH ANY OF THESE STORMS...ALTHOUGH HAIL AND HEAVY RAIN WILL ALSO BE POSSIBLE. A FEW SHOWERS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE NIGHT AS THE SYSTEM LEAVES A WEAK FRONTAL BOUNDARY DRAPED ACROSS OUR AREA. BELIEVE WESTERLY WIND FLOW WILL KEEP COVERAGE OF SHOWERS AND THUNDERSTORM ACTIVITY FRIDAY MORNING AND AFTERNOON MORE ON THE SPOTTY SIDE...WITH COVERAGE BEGINNING TO INCREASE DURING THE EVENING AS AN UPPER LEVEL TROUGH BEGINS TO DIG ACROSS THE UPPER MIDWEST REGION. DEEP MOISTURE AND CLOUD COVER WILL HELP MAINTAIN OVERNIGHT TEMPERATURES IN THE MID 60S WEST TO THE LOW 70S EAST. EXPECT SLIGHTLY COOLER TEMPERATURES FOR FRIDAY THANKS TO INCREASED CLOUD COVER AND SPOTTY CONVECTION. FRIDAY AFTERNOON HIGHS WILL RANGE FROM THE LOW/MID 80S ACROSS THE MOUNTAINS...TO THE UPPER 80S AND LOW 90S ACROSS THE PIEDMONT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 300 PM EDT THURSDAY... PATTERN CHANGE WILL BE NOTICED THIS PERIOD...BUT WILL BE DEALING WITH STORMS AND POSSIBLY ISOLATED FLOODING BY SATURDAY. DEEPENING TROUGH OVER THE GREAT LAKES WITH SFC LOW MOVING ACROSS THE OHIO VALLEY WILL SET THE STAGE FOR SHOWERS AND STORMS KICKING UP LATE FRIDAY NIGHT WITH WARM FRONT PUSHING NORTH DURING THIS TIME. AS THE LOW OCCLUDES SATURDAY MORNING OVER WRN PA...AS SECONDARY LOW DEVELOPS IN THE MID ATLANTIC. THE FLOW AHEAD OF THIS SYSTEM WILL BE OUT OF THE SOUTHEAST THEN SOUTH INCREASING PWATS TO 2+ INCHES AT LEAST OVER THE EASTERN CWA WITH 1.5-1.75" IN THE WEST. ANTECEDENT CONDITIONS SUGGEST THAT A FLASH FLOOD WATCH IS NOT NEEDED AS HEAVY RAINFALL HAS NOT EVEN BEEN THAT WIDESPREAD...WITH VERY DRY CONDITIONS OVER OUR SW VA/NW NC MTNS. STILL SHOULD SEE HOW THINGS EVOLVE WITH THIS SYSTEM AS POTENTIAL IS THERE FOR SOME EXCESSIVE RAIN...ESPECIALLY NEAR THE BLUE RIDGE. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO. SVR THREAT WILL BE LIMITED GIVEN AMOUNT CLOUD COVER AND RAINFALL...THOUGH FURTHER EAST...THE BULK SHEAR WILL BE DECENT ENOUGH THAT WE COULD SEE SOME GUSTY WINDS SATURDAY...AND IF SUNSHINE WERE TO COME OUT FOR AN HOUR OR TWO...SVR THUNDERSTORMS WILL BE LIKELY. MAIN THREAT AT THIS TIME SEEMS TO STAY EAST OF A LYH-DAN LINE. THEN SATURDAY NIGHT...DRY SLOT WORKS IN FROM THE SOUTHWEST WITH FRONTAL PASSAGE. THIS WILL BE THE CHANGE IN AIRMASS WE HAVE BEEN TALKING ABOUT. SHOWERS AND STORMS WILL BE DISSIPATING/ENDING SAT NIGHT WITH SOME UPSLOPE WORKING INTO SE WV...WITH MORE A LATE FALL/WINTER PATTER SCENARIO. THE LOW DEEPENS ENOUGH WHERE SUNDAY WILL BE BREEZY WITH GUSTS OVER 40 MPH NOT OUT OF THE QUESTION IN PLACES LIKE HOT SPRINGS/POOR MOUNTAIN AND FANCY GAP. DEWPOINTS WILL FALL STEADILY SUNDAY INTO THE 40S/LOWER 50S...WITH LOWS SATURDAY NOT QUITE EDGING DOWN YET BASED ON TIMING OF AIRMASS CHANGE...BUT STILL LOWER OR MID 50S MTNS WILL BE REALIZED WITH LOWER 60S EAST. SUNDAYS HIGHS WILL BE MILD AND AROUND 10 DEGREES BELOW NORMAL...WITH SUNSHINE RETURNING EXCEPT FOR LINGERING STRATOCU OVER THE MTNS OF WV/ALLEGHANYS OF VA. READINGS WILL RANGE FROM THE MID TO UPPER 60S HIGHER TERRAIN TO MID TO UPPER 70S ALONG/EAST OF THE BLUE RIDGE...AND NEAR 80 SOUTHSIDE VA/NW NC PIEDMONT. BY SUNDAY NIGHT WINDS WILL BECOME LIGHT. THIS SHOULD ALLOW TEMPS TO FALL AROUND 50 IN THE HIGHER TERRAIN...WITH MOST LOCATIONS IN THE 50S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 300 PM EDT THURSDAY... PATTERN STAYS ACTIVE BUT COOLER THAN NORMAL...WITH TROUGH IN THE EAST...RIDGE IN THE WEST. THE MODELS REMAIN IN GOOD AGREEMENT THROUGH MIDWEEK AND FOLLOWED A BLEND OF THEM FOR THIS FORECAST. THE MONDAY-MONDAY NIGHT TIME FRAME SHOULD STAY DRY HIGH PRESSURE MOVES OVER VA. THEN...NEXT NRN STREAM FRONT ARRIVES WEST OF THE MTNS BY TUESDAY NIGHT WITH WARM FRONT MOVING NE ACROSS OUR AREA. WILL START TO SEE INCREASING CLOUDS AND SHOWERS/FEW STORMS TUESDAY. AT THIS TIME PROXIMITY OF WARM FRONT MAY KEEP TEMPS COOLER THAN CURRENTLY FORECAST...BUT EXPECT HIGHS IN THE MID 80S EAST TO UPPER 70S/LOWER 80S WEST. THEN MIDWEEK...THE FRONT EDGES SOUTHEAST THEN STALLS AS FRONT STARTS TO BECOME PARALLEL TO THE UPPER FLOW. WILL SEE A COUPLE OF UPPER SHORTWAVES PASSING THROUGH...BUT THE TIMING LEADS ME TO KEEP JUST CHANCE/SLIGHT CHANCE POPS WED-THU. TEMPS WILL BE AT OR BELOW NORMAL. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 400 PM EDT THURSDAY... MAIN CONCERN FOR THIS EVENING WILL BE DEVELOPMENT OF SPOTTY SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS NORTH OF A KBLF TO KROA LINE BEGINNING AFTER 22Z...WITH CONVECTION BECOMING MUCH BETTER ORGANIZED AS IT ADVANCES EAST OF THE BLUE RIDGE...WHERE IT WILL ENCOUNTER DEEP SURFACE BASED INSTABILITY...ESPECIALLY IN THE VICINITY OF KDAN. BEST TIMING FOR THUNDERSTORM ACTIVITY WILL BE AROUND 25/22Z TO 26/01Z FOR KBLF/KLWB/KBCB...WITH CONVECTION THEN SOLIDIFYING INTO A LINE EAST OF THE BLUE RIDGE. THUNDERSTORMS ARE LIKELY AT KLYH DURING THE 26/00Z TO 26/02Z TIME FOR KLYH...AND THE 26/01Z TO 26/03Z TIME FOR KDAN. EAST OF THE BLUE RIDGE...STRONG WINDS WILL BE THE MAIN THREAT...ALTHOUGH HAIL AND HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN A QUARTER MILE AS THE LINE PASSES THROUGH WILL ALSO BE POSSIBLE. AS THE LINE EXITS THE AREA...RESIDUAL CLOUD COVER WILL HELP LIMIT FOG FORMATION...MAKING FOR ONLY SPOTTY MVFR/IFR CONDITIONS OVERNIGHT. FOR FRIDAY...WILL SEE A SURFACE COLD FRONT SETTLE ACROSS THE AREA AS MUCH OF THE REGION SLIPS IN BETWEEN SHORTWAVE ENERGY HEADING OFFSHORE AND THE NEXT MAIN UPPER SYSTEM OVER THE MIDWEST. THIS COULD ACT TO BRING LESS IN THE WAY OF SHOWERS...BUT PERIODS OF MVFR CEILINGS ARE POSSIBLE DURING THE EVENING AS THE FLOW TURNS MORE EASTERLY DURING THE DAY. AN UPPER TROUGH STALLS AND DEEPENS OVER THE MIDWEST WITH A PERSISTENT BAROCLINIC ZONE ACROSS OUR REGION FRIDAY NIGHT INTO EARLY SATURDAY...FOLLOWED BY A STRONG COLD FRONT BY SATURDAY EVENING. THIS SHOULD ALLOW FOR MORE WIDESPREAD SHOWERS AND STORMS INCLUDING WIDESPREAD SUB-VFR CONDITIONS INTO EARLY SATURDAY EVENING. THIS SYSTEM EXITS ON SUNDAY WITH DRIER AIR SPILLING IN BEHIND THE FRONT ON GUSTY NW WINDS ALLOWING FOR A RETURN TO MOSTLY VFR OUTSIDE OF THE WESTERN UPSLOPE LOCATIONS SUNDAY AFTERNOON. WEAK HIGH PRESSURE SHOULD FINALLY BRING MORE IN THE WAY OF WIDESPREAD VFR MONDAY AHEAD OF THE NEXT COLD FRONT SET TO ARRIVE WITH MORE SHOWERS MONDAY EVENING/OVERNIGHT. && .EQUIPMENT... THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY OF 162.550 MHZ...IS WORKING ON THE SECONDARY TRANSMITTER. TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT BOTH TRANSMITTERS WONT BE FULLY OPERATIONAL UNTIL THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...WP LONG TERM...WP AVIATION...NF EQUIPMENT...DS
Hazardous weather outlook, Jun 25, 3:57 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 357 PM EDT THU JUN 25 2015 VAZ011-018>020-022>024-WVZ042>044-507-508-262000- GILES-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 357 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORM THIS AFTERNOON AND EVENING. THE PRIMARY THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY AFTERNOON ...SHOWERS AND STORMS BECOME MORE WIDESPREAD. A FEW STORMS COULD BECOME STRONG TO SEVERE. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE DURING. BEYOND SATURDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ007-009-010-012>017-032-262000- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- 357 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STORMS LATER THIS AFTERNOON THIS EVENING COULD BECOME STRONG...WITH ISOLATED SEVERE STORMS POSSIBLE. GUSTY...TO POTENTIALLY DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ033>035-043>047-058-059-262000- ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 357 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LATE THIS AFTERNOON INTO TONIGHT...THERE IS AN ENHANCED THREAT OF SEVERE STORMS. DAMAGING WINDS WILL BE THE MAIN THREAT ALONG WITH SOME HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR SATURDAY AFTERNOON AND EVENING. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 25, 4:21 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUN 25 2015
VAZ033-034-044-252100-
BEDFORD-PITTSYLVANIA-FRANKLIN-
421 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PITTSYLVANIA AND
EAST CENTRAL FRANKLIN COUNTIES...
AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR WESTERN SMITH MOUNTAIN
LAKE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENHOOK...
NORTH SHORE...
PITTSVILLE...
UNION HALL...
AND AJAX.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING
OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3703 7990 3710 7989 3707 7943 3706 7944
3706 7941 3687 7949
TIME...MOT...LOC 2019Z 280DEG 24KT 3704 7980
MBSSpecial weather statement, Jun 25, 4:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT THU JUN 25 2015
VAZ047-252115-
BUCKINGHAM-
429 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUCKINGHAM
COUNTY...
AT 429 PM EDT...A STRONG THUNDERSTORM WAS NEAR CENTENARY...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
AND GOLD HILL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3764 7825 3756 7830 3756 7831 3776 7861
3776 7851 3777 7850 3779 7850 3780 7849
3776 7847 3775 7844 3773 7836 3772 7834
3769 7824
TIME...MOT...LOC 2029Z 293DEG 7KT 3779 7849
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:21 PM EDT | Special Weather Statement | RNK | Franklin | 39 min |
| Jun 25, 4:29 PM EDT | Special Weather Statement | RNK | Buckingham | 46 min |
| Jun 25, 5:12 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 63 min |
| Jun 25, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 59 min |
| Jun 25, 7:58 PM EDT | Special Weather Statement | RNK | Fluvanna | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.